Hail, Caddo
- When
- June 3, 6:53 AM CST
- Where
- Caddo County, Hinton
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.467, -98.350
5 thunderstorm wind, 4 hail, 2 high wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 3, 1:51 AM CST, 5 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 251 AM CDT FRI JUN 3 2005 .DISCUSSION... THE STRONG UPPER WAVE MOVING THROUGH EASTERN CHIHUAHUA EARLY THIS MORNING WILL BRING STORMS INTO SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS THIS MORNING. AS THE WAVE MOVES NORTHEAST THROUGH THE MORNING, COOLING IS EXPECTED TO BE SUFFICIENT TO ALLOW STORMS TO CONTINUE IN SOME FASION SOUTHWEST TO NORTHEAST ACROSS OKLAHOMA TODAY. AN EXPECTED UPPER LEVEL JET STREAK THROUGH NORTH TEXAS AND SOUTHWEST OKALHOMA SHOUD ENHANCE LIFT LATER THIS MORNING. A LOW LEVEL-JET TONIGHT ACROSS CENTRAL OKLAHOMA SHOULD INTERACT WITH REMAINING SYNOPTIC LIFT TO CAUSE MORE RAIN TONIGHT. ONCE THIS WAVE DAMPENS AND PASSES SATURDAY MORNING, AN UPPER LOW IN THE WESTERN TROUGH IS EXPECTED TO PASS ACROSS SOUTHERN CO AND KS SATURDAY EVENING, ENHANCING RAIN CHANCES, MAINLY IN NORTHERN OK. WEAK SOUTHWEST FLOW APPEARS LIKELY THROUGH EARLY NEXT WEEK WITH MINOR WAVES DIFFICULT TO TIME. LOW POPS REMAIN IN THAT FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 84 68 89 71 / 60 40 30 20 HOBART OK 85 67 90 69 / 50 30 30 20 WICHITA FALLS TX 85 69 92 71 / 60 30 20 20 GAGE OK 85 63 86 63 / 40 30 30 40 PONCA CITY OK 84 68 88 70 / 50 60 30 50 DURANT OK 84 70 90 72 / 50 40 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
415 AM CDT FRI JUN 3 2005
OKZ004>048-050>052-TXZ083>090-041200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS ALL OF OKLAHOMA AND NORTH TEXAS.
LOCATION...
INCLUDES ALL OF NORTH TEXAS AND OKLAHOMA.
TIMING...
ANYTIME TODAY AND TONIGHT.
IMPACTS...
GOLFBALL SIZE HAIL AND 70 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER.
DISCUSSION...
A VIGOROUS UPPER LEVEL DISTURBANCE WILL BEGIN INFLUENCING WESTERN
NORTH TEXAS AND SOUTHWEST OKLAHOMA EARLY THIS MORNING...BEFORE
TRACKING ACROSS THE REMAINDER OF THE AREA THROUGH MID AFTERNOON.
LIFT ASSOCIATED WITH THE DISTURBANCE IS EXPECTED TO WEAKEN THE CAP
SUFFICIENTLY FOR SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP.
DESPITE LIMITED HEATING POTENTIAL...INSTABILITY AND VERTICAL WIND
SHEAR WILL BE SUFFICIENT FOR A FEW SEVERE STORMS...WITH QUARTER SIZE
HAIL AND 60 MPH WINDS POSSIBLE...ANYTIME AS THE DISTURBANCE PASSES.
THERE WILL BE A SECOND OPPORTUNITY FOR SEVERE THUNDERSTORMS FROM
LATE AFTERNOON INTO TONIGHT ACROSS WESTERN NORTH TEXAS...AND WESTERN
OKLAHOMA. IF TEMPERATURES CAN RISE SUFFICIENTLY ACROSS THIS AREA IN
WAKE OF THE UPPER LEVEL DISTURBANCE...CONVERGENCE ALONG CONVECTIVE
OUTFLOW BOUNDARIES...OR A DEVELOPING DRYLINE IN THE OKLAHOMA AND
TEXAS PANHANDLES...MAY BE SUFFICIENT FOR NEW DEVELOPMENT...WITH
THESE STORMS POSSIBLY CONTAINING GREATER INSTABILITY AND WIND SHEAR
TO SUPPORT SUPERCELLS...WHICH COULD CONTAIN GOLFBALL SIZE HAIL AND
70 MPH WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS AGAIN ON SATURDAY AS A
STRONG UPPER TROUGH APPROACHES. THE BEST CHANCES WILL BE FROM LATE
AFTERNOON INTO THE EVENING...AS AN ASSOCIATED COLD FRONT AND DRYLINE
MOVE INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
AFTER SATURDAY...A LOW CHANCE OF THUNDERSTORMS EXISTS EVERY DAY
THROUGH THE END OF NEXT WEEK...AS WARM AND HUMID CONDITIONS PREVAIL.
WITH AN UPPER RIDGE BUILDING OVER THE AREA...A CAPPING INVERSION AND
REDUCED WIND SHEAR WILL MINIMIZE THE POTENTIAL FOR SEVERE
THUNDERSTORMS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY
JAMESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 617 AM CDT FRI JUN 3 2005 TXZ087-031130- KNOX TX- 617 AM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF MUNDAY AT 617 AM CDT...MOVING NORTH AT 50 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 650 AM CDT FRI JUN 3 2005 OKZ016-022-023-031200- CADDO OK-CUSTER OK-WASHITA OK- 650 AM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CUSTER AND WASHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF WEATHERFORD AT 650 AM CDT...MOVING NORTH NORTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CADDO...CUSTER AND WASHITA COUNTIES...INCLUDING THE CITY OF WEATHERFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 707 AM CDT FRI JUN 3 2005 OKZ017-031215- BLAINE OK- 707 AM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN BLAINE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 19 MILES SOUTHWEST OF GREENFIELD AT 707 AM CDT...MOVING NORTHEAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 715 AM CDT FRI JUN 3 2005 OKZ023-031230- CADDO OK- 715 AM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM HYDRO TO 6 MILES WEST OF BOONE AT 715 AM CDT...MOVING NORTHEAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CADDO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 730 AM CDT FRI JUN 3 2005 TXZ083-031245- HARDEMAN TX- 730 AM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF MEDICINE MOUND AT 730 AM CDT...MOVING NORTH AT 45 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. WR
The Norman radar (KTLX), 98 km away, was scanning. The volume nearest the first event began at 12:53 UTC.
5 thunderstorm wind, 4 hail, 2 high wind, 1 tornado. Local standard time, as filed.
Decaying thunderstorms caused winds to gust from 58 to 64 mph during the morning hours. The strongest wind gust of 64 mph (56 knots) was measured at an Oklahoma mesonet station 4 miles south of Tipton in Tillman county. Wind gusts of 58 mph and 61 mph were also measured at Altus Air Force Base and a mesonet station 3 miles south of Altus, respectively. These winds caused significant damage to two buildings and uprooted several large trees in the town of Altus. The heaviest damage was sustained mainly on the southwest side of town. However, significant tree limbs were downed throughout town.
Power lines were downed across Main Street.
Wind was measured by the Oklahoma mesonet.
A tool shed rolled 5 to 6 times on the south side of town.
A storm chaser took a photograph of this very thin, but fairly well developed tornado.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyThe tornado archive for Oklahoma, 2005Warnings in Oklahoma, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456595, 5456596, 5456597, 5456598, 5456599, 5456600, 5456601, 5456602, 5456603, 5456604, 5456605, 5456606.